Alert archive / Wisconsin / Special Weather Statements in 2014
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jun 29, 2014, 2:25 PM CDT for La Crosse County, Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2014, 2:25 PM CDT (19:25 UTC)
- Expired
- Jun 29, 2014, 3:00 PM CDT
- In force
- 35 min
- Issued by
- NWS La Crosse, WI
County La Crosse County, WI
The radar
The La Crosse radar (KARX), 12 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
517
WWUS83 KARX 291925
SPSARX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
225 PM CDT SUN JUN 29 2014
MNZ088-096-WIZ041-042-053-292000-
HOUSTON-WINONA-LA CROSSE-VERNON-MONROE-
225 PM CDT SUN JUN 29 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HOUSTON...
SOUTHEASTERN WINONA...LA CROSSE...NORTHERN VERNON AND WESTERN MONROE
COUNTIES...
AT 223 PM CDT...A LINE OF THUNDERSTORMS WAS ALONG A LINE EXTENDING
FROM NEAR DAKOTA TO NEAR LA CROSSE TO NEAR STODDARD...MOVING EAST
AROUND 50 MPH.
WINDS IN IN THE 35 TO 45 MPH RANGE LOOK LIKELY WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LA CROSSE...ONALASKA...HOLMEN...SPARTA...LA CRESCENT...FRENCH
ISLAND...WEST SALEM...WESTBY...TOWN OF HOLLAND...BANGOR...CASHTON...
STODDARD...COON VALLEY...HOKAH...BROWNSVILLE...DAKOTA...CATARACT...
BRICE PRAIRIE...SOUTHERN FORT MC COY AND LEON.
LAT...LON 4357 9128 4373 9137 4387 9156 4407 9109
4407 9097 4412 9097 4415 9091 4394 9062
4364 9052
TIME...MOT...LOC 1923Z 248DEG 46KT 4385 9139 4377 9127 4361 9121
$$
DASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 29, 2:20 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 29, 2:20 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 220 PM CDT SUN JUN 29 2014 .SHORT TERM...(THIS EVENING AND MONDAY) ISSUED AT 220 PM CDT SUN JUN 29 2014 OBVIOUS FOCUS REMAINS SEVERE WEATHER THREAT THIS EVENING AND AGAIN MONDAY. UNFORTUNETLY EVEN SHORT TERM FORECAST HAS LOTS OF UNCERTAINTIES TO HOW THINGS WILL PLAY OUT NEXT 24 TO 36 HOURS. UPPER LOW CONTINUES ACROSS MANITOBA WITH FAST UPPER FLOW/JET ESTABLISHED SOUTH OF THERE...PUNCHING INTO WESTERN GREAT LAKES. SURFACE COLD FRONT STILL RESIDES TO THE WEST OF THE AREA WITH MOIST LOW LEVEL SETUP IN SOUTHWEST FLOW. CONVECTION LAST NIGHT AND SO FAR TODAY HAS KEPT BETTER BOUNDARY TO THE SOUTHWEST OF THE AREA WHERE HIGHER DEW POINTS/MIXED LAYER CAPE RESIDES. TRYING TO WEIGH THE PROS AND CONS FOR ADDITIONAL SEVERE WEATHER TODAY. POTENT MID/UPPER LEVEL JET MAX STREAMING IN WILL AID DEEP SHEAR AND VENTING OF STORMS BUT BETTER MIXED LAYER CAPE SITUATED A BIT FURTHER SOUTH AND WEST. SEEMS LIKE AS CONVECTION MOVES TOWARDS AREA THIS AFTERNOON IT HAS BEEN STRUGGLING SUSTAINING ITSELF WITH AN ELEVATED NATURE. MESOSCALE MODELS REALLY STRUGGLING BUT GETTING MORE CONSISTENT WITH IDEA OF DEVELOPMENT ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN THIS EVENING BEFORE QUICKLY SHIFTING EAST OF THE AREA. HAVE CONTINUED HIGHEST RAIN CHANCES WITH THAT IDEA...BUT POSSIBILITY OF QUIET WEATHER BACK TO THE NORTH AND WEST. OVERALL LESS CONFIDENT OF WIDESPREAD SEVERE WEATHER BUT CANNOT COMPLETELY RULE IT OUT AT LEAST THROUGH EARLY EVENING. STORMS SHOULD REMAIN PROGRESSIVE IN FLOW SO HAVE OPTED NOT TO ADD A FLASH FLOOD THREAT AT THIS TIME. ANOTHER AREA AHEAD OF UPPER JET COULD TRIGGER STRONGER STORMS ACROSS NORTH CENTRAL WISCONSIN AS WELL BUT FEELING IS BULK OF THIS ACTIVITY WILL BE NORTH OF REGION. ON MONDAY...AS UPPER LOW STARTS TO PUSH A BIT TO THE SOUTHEAST... SHORT WAVE ENERGY WILL CREATE BETTER DYNAMIC FORCING RESPONSE AND A BIT STRONGER LOW LEVEL ADVECTION LEADING TO DEVELOPMENT OF CONVECTION ALONG BOUNDARY DEPENDING ON WHERE IT WILL RESTABLISH TONIGHT. HIGHER INSTABILITIES LIKELY WILL BE LOCKED SOUTH OF THE AREA SO LINE OF CONVECTION COULD FIRE AND QUICKLY RACE EAST AND SOUTH INTO DEEPER MOISTURE. COULD BE RATHER STRONG INTIIALLY BUT THREAT APPEARS TO BE SHORT LIVED AND VERY PROGRESSIVE. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 220 PM CDT SUN JUN 29 2014 OUTER FORECAST PERIODS WILL SEE THIS UPPER LOW EXIT FLOW WITH MORE AMPLIFICATION. UPPER TROUGH DROPS INTO WESTERN GREAT LAKES TUESDAY AND WEDNESDAY WHICH SHOULD PUSH SEVERE WEATHER THREAT WELL SOUTH AND EAST. EVEN SO...STEEP MID LEVEL LAPSE RATES AS TROUGH PASSES COULD LEAD TO MAINLY DIURNAL SHOWER ACTIVITY. TEMPERATURES WILL ALSO COOL DOWN SIGNIFICANTLY...ESPECIALLY IF MORE CLOUDS AND RAIN SHOWERS ARE OBSERVED. UPPER FLOW AMPLIFIES TOWARDS THE LATTER PART OF THE WEEK MAKING FOR QUIET STRETCH WITH MODERATING TEMPERATURES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1224 PM CDT SUN JUN 29 2014 CURRENTLY WATCHING A DECAYING COMPLEX OF SHRA/TS PROGRESSING EASTWARD ACROSS NORTHEAST IA INTO SOUTHWEST WI. OTHERWISE...FOCUS WILL BE ON REDEVELOPMENT OF CONVECTION THIS AFTERNOON AS A MID- LEVEL DISTURBANCE RIPPLES THROUGH THE AREA. APPEARS BULK OF THIS SHRA/TS ACTIVITY MAY BE ACROSS NORTHEAST IA/FAR SOUTHWEST WI AND TO THE NORTH ACROSS NORTHERN WI...WITH KRST/KLSE IN MORE OR LESS OF A LULL AREA. WILL GO WITH VCTS AT BOTH SITES FROM 29/21-30/02Z. NEXT COMPLEX OF STORMS TO IMPACT THE AREA APPEARS TO BE MONDAY AFTER 18Z. MORE DETAIL WILL BE PUT INTO THE TAFS WITH THE 30.00Z ISSUANCE. OTHERWISE...LOOKS LIKE MAINLY VFR CONDITIONS FROM TODAY THROUGH NOON MONDAY. && .HYDROLOGY... ISSUED AT 220 PM CDT SUN JUN 29 2014 PRECIPITABLE WATERS NOT QUITE AS HIGH TONIGHT WITH SOME DRYING NOTED IN LOWER LAYERS. STILL...IF STRONGER STORMS ALIGN THEMSELVES WE COULD SEE AN INCH OF RAIN OR LOCALLY HIGHER...ESPECIALLY WHERE CONVECTION THREAT IS HIGHER. GIVEN BULK OF RAINFALL COULD FALL IN DIFFERENT AREA TONIGHT AND PROGRESIVE NATURE TO STORMS...NO FLASH FLOOD WATCH POSTED AT THIS TIME. MINOR PROBLEMS CERTAINLY POSSIBLE IN HEAVIER CORES. RIVER FLOODING ISSUES MAINLY ALIGNED MISSISSIPPI RIVER AS THOSE LEVELS REMAIN HIGH AND OR CLIMB. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...SHEA LONG TERM...SHEA AVIATION...DAS HYDROLOGY...SHEA
Hazardous weather outlook, Jun 29, 10:58 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1058 AM CDT SUN JUN 29 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-300915- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 1058 AM CDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT PLAN ON THUNDERSTORMS TO REDEVELOP THIS AFTERNOON...LASTING INTO THIS EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE THREAT. SOME LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. TIMING OF THIS SEVERE THREAT LOOKS TO BE BETWEEN 4 PM AND 10 PM. FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF SEVERE WEATHER LOOKS POSSIBLE ALONG AND SOUTH OF INTERSTATE 90 ON MONDAY. THE PRIMARY SEVERE WEATHER THREAT WILL LIKELY BE DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING. ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AFTERNOON. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. FROM FRIDAY NIGHT INTO SATURDAY...SCATTERED THUNDERSTORMS WILL BE POSSIBLE. AT THIS TIME...IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE THE THREAT OF SEVERE WEATHER. FLOOD WARNINGS WILL CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 1 PM AND 10 PM TODAY...AND ON MONDAY. IN ADDITION...RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/BOYNE
In the hours before
Special weather statement, Jun 29, 9:01 AM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 901 AM CDT SUN JUN 29 2014 IAZ008-018-291500- FLOYD-MITCHELL- 901 AM CDT SUN JUN 29 2014 ...STRONG THUNDERSTORMS WILL AFFECT FLOYD AND MITCHELL COUNTIES... AT 854 AM CDT...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS WITH THE LEADING EDGE ABOUT 9 MILES NORTHWEST OF BRITT...OR 13 MILES WEST OF FOREST CITY...MOVING EAST AROUND 50 MPH. PLAN ON THESE STORMS IMPACTING THE AREA BY 930 AM. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS LIKELY TO BE IMPACTED INCLUDE... CHARLES CITY...OSAGE...NASHUA...NORA SPRINGS...ST. ANSGAR... ROCKFORD...RUDD...FLOYD...MARBLE ROCK...MITCHELL...COLWELL... ORCHARD...HOWARDVILLE...FLOYD CROSSING...ROCK CREEK...COLWELL COUNTY PARK...AND NEW HAVEN. THESE STORMS ARE ASLO CAPABLE OF TORRENTIAL RAINFALL...AND MAY CAUSE SOME LOCALIZED FLOODING. REMEMBER...NEVER DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE UP TO 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4337 9303 4341 9257 4291 9255 4291 9302 TIME...MOT...LOC 1354Z 269DEG 48KT 4322 9390 DAS
Local storm report, Jun 29, 9:18 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
918 AM CDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND DMG 2 SSE HOLMEN 43.93N 91.24W
06/28/2014 LA CROSSE WI NWS EMPLOYEE
NUMEROUS TREES UPROOTED OR BLOWN OVER, LARGE BRANCHES
DOWN ON SOUTH END OF VILLAGE.
&&
SHEASpecial weather statement, Jun 29, 10:43 AM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1043 AM CDT SUN JUN 29 2014
IAZ008-009-291630-
MITCHELL-HOWARD-
1043 AM CDT SUN JUN 29 2014
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MITCHELL AND HOWARD
COUNTIES...
AT 1039 AM CDT...A STRONG THUNDERSTORM WAS NEAR OSAGE...MOVING EAST
AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CRESCO...OSAGE...RICEVILLE...ELMA...LIME SPRINGS...STACYVILLE...
PROTIVIN...CHESTER...MCINTIRE...ORCHARD...BAILEY...MAPLE
LEAF...MEYER...NEW HAVEN...LOURDES...AND HAYDEN PRAIRIE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE SOME LOCALIZED FLOODING. REMEMBER...NEVER DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4349 9279 4350 9231 4350 9209 4321 9208
4322 9284
TIME...MOT...LOC 1539Z 267DEG 33KT 4334 9275
DASSpecial weather statement, Jun 29, 11:19 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1119 AM CDT SUN JUN 29 2014
IAZ009>011-MNZ095-096-291700-
ALLAMAKEE-WINNESHIEK-HOWARD-FILLMORE-HOUSTON-
1119 AM CDT SUN JUN 29 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ALLAMAKEE...
NORTHERN WINNESHIEK...NORTHEASTERN HOWARD...SOUTHERN FILLMORE AND
HOUSTON COUNTIES...
AT 1117 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SPRING VALLEY TO 7 MILES WEST OF HARMONY TO NEAR
CRESCO...AND WAS MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
DECORAH...CRESCO...CALEDONIA...SPRING VALLEY...PRESTON...LANSING...
SPRING GROVE...HARMONY...MABEL...LANESBORO...HOKAH...NEW ALBIN...
BROWNSVILLE...WYKOFF...CANTON...HIGHLAND...WILMINGTON...CHERRY
GROVE...RENO AND BRISTOL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE SOME LOCALIZED FLOODING. REMEMBER...NEVER DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4377 9126 4361 9127 4359 9123 4354 9125
4345 9123 4342 9120 4336 9121 4332 9112
4330 9111 4333 9208 4353 9226 4367 9245
4370 9245
TIME...MOT...LOC 1617Z 267DEG 44KT 4366 9233 4354 9216 4340 9204
DASSpecial weather statement, Jun 29, 2:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
225 PM CDT SUN JUN 29 2014
MNZ088-096-WIZ041-042-053-292000-
HOUSTON-WINONA-LA CROSSE-VERNON-MONROE-
225 PM CDT SUN JUN 29 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HOUSTON...
SOUTHEASTERN WINONA...LA CROSSE...NORTHERN VERNON AND WESTERN MONROE
COUNTIES...
AT 223 PM CDT...A LINE OF THUNDERSTORMS WAS ALONG A LINE EXTENDING
FROM NEAR DAKOTA TO NEAR LA CROSSE TO NEAR STODDARD...MOVING EAST
AROUND 50 MPH.
WINDS IN IN THE 35 TO 45 MPH RANGE LOOK LIKELY WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LA CROSSE...ONALASKA...HOLMEN...SPARTA...LA CRESCENT...FRENCH
ISLAND...WEST SALEM...WESTBY...TOWN OF HOLLAND...BANGOR...CASHTON...
STODDARD...COON VALLEY...HOKAH...BROWNSVILLE...DAKOTA...CATARACT...
BRICE PRAIRIE...SOUTHERN FORT MC COY AND LEON.
LAT...LON 4357 9128 4373 9137 4387 9156 4407 9109
4407 9097 4412 9097 4415 9091 4394 9062
4364 9052
TIME...MOT...LOC 1923Z 248DEG 46KT 4385 9139 4377 9127 4361 9121
DASThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:37 PM CDT | Special Weather Statement | ARX | Crawford, Grant, Richland | 53 min |
| Jun 28, 8:11 PM CDT | Special Weather Statement | ARX | La Crosse, Trempealeau | 79 min |
| Jun 28, 8:46 PM CDT | Areal Flood Advisory | ARX | Buffalo | 3 hr |
| Jun 28, 8:50 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Monroe, Trempealeau | 40 min |
| Jun 28, 9:24 PM CDT | Areal Flood Advisory | ARX | La Crosse | 51 min |
| Jun 28, 7:06 PM CDT | Special Weather Statement | ARX | Chickasaw, Fayette, Howard, Winneshiek | 69 min |
| Jun 29, 9:01 AM CDT | Special Weather Statement | ARX | Floyd, Mitchell | 59 min |
| Jun 29, 10:43 AM CDT | Special Weather Statement | ARX | Howard, Mitchell | 47 min |
| Jun 29, 11:19 AM CDT | Special Weather Statement | ARX | Fillmore, Houston | 41 min |
Nearby
Special Weather Statements in Wisconsin, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.